Alert archive / Utah / Wind Advisories in 2009

Wind Advisory 11, NWS Salt Lake City, UT

April 24, 2009

NWS Salt Lake City, UT issued this wind advisory at Apr 24, 2009, 4:00 AM MDT. It took effect at Apr 24, 2009, 10:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2009, 4:00 AM MDT (10:00 UTC)
In effect from
Apr 24, 2009, 10:00 AM MDT
Expired
Apr 24, 2009, 8:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 241000
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
400 AM MDT FRI APR 24 2009

...WINDY CONDITIONS DEVELOPING ACROSS SOUTHERN UTAH...

.SOUTHWEST WINDS WILL BECOME GUSTY AHEAD OF AN APPROACHING COLD
FRONT FROM LATE MORNING INTO THE EARLY EVENING HOURS.

UTZ013-016-019>021-518-241800-
/O.NEW.KSLC.WI.Y.0011.090424T1600Z-090425T0200Z/
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS-
400 AM MDT FRI APR 24 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

THIS ADVISORY IS FOR MUCH OF SOUTHERN UTAH.

SOUTHWEST WINDS WILL BECOME GUSTY DURING THE LATE MORNING AHEAD OF
AN APPROACHING COLD FRONT. WIND GUSTS UP TO 50 MPH IN THE VALLEYS
AND 60 MPH IN THE MOUNTAINS OF SOUTHERN UTAH MAY LEAD TO DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...INCLUDING THOSE
TRAVELING ON INTERSTATES 70 AND 15. THE WINDS ARE EXPECTED TO
GRADUALLY DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS75 KSLC 241730
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1130 AM MDT FRI APR 24 2009

...WINDY CONDITIONS ACROSS SOUTHERN UTAH...

.SOUTHWEST WINDS WILL CONTINUE TO BE GUSTY AHEAD OF AN
APPROACHING COLD FRONT THROUGH THE EARLY EVENING HOURS.

UTZ013-016-019>021-518-250200-
/O.CON.KSLC.WI.Y.0011.000000T0000Z-090425T0200Z/
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS-
1130 AM MDT FRI APR 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

THIS ADVISORY IS FOR MUCH OF SOUTHERN UTAH.

SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY EVENING. WIND GUSTS
UP TO 50 MPH IN THE VALLEYS AND 60 MPH IN THE MOUNTAINS OF
SOUTHERN UTAH MAY LEAD TO DIFFICULT DRIVING CONDITIONS FOR HIGH
PROFILE VEHICLES... INCLUDING THOSE TRAVELING ON INTERSTATES 70
AND 15. THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 250218
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
818 PM MDT FRI APR 24 2009


UTZ013-016-019>021-518-250330-
/O.EXP.KSLC.WI.Y.0011.000000T0000Z-090425T0200Z/
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS-
818 PM MDT FRI APR 24 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT.

WINDS HAVE BEGUN TO DECREASE ACROSS SOUTHERN UTAH. LOCAL GUSTS OF
30 TO 40 MPH WILL STILL BE POSSIBLE THIS EVENING BEFORE DIMINISHING
FURTHER OVERNIGHT.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 24, 4:00 AM MDT, 0 minutes earlier.

Area forecast discussion, Apr 24, 4:00 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
400 AM MDT FRI APR 24 2009

.SYNOPSIS...A COLD FRONT WILL STALL ACROSS CENTRAL UTAH
TODAY...BEFORE CROSSING THE REMAINDER OF THE STATE TOMORROW. THE
ASSOCIATED PACIFIC STORM SYSTEM WILL CONTINUE TO IMPACT MUCH OF
UTAH THROUGH THE WEEKEND.

&&

.DISCUSSION...WATER VAPOR LOOP SHOWS A TROUGH SHEARING INTO AN UPPER
LOW WELL OFF THE CALIFORNIA COAST...WITH RIDGING OVER THE GULF OF
ALASKA. ACARS 400-250MB WIND OBSERVATIONS REVEAL A SOUTHWESTERLY
100-130KT JET FROM CENTRAL CALIFORNIA TOWARD LAKE WINNIPEG. 00Z
700MB ANALYSIS PLACED A BAROCLINIC ZONE JUST TO OUR NORTHWEST WITH
+8C AT KSLC AND -4C AT KBOI. COOL ADVECTION HAS ALREADY BEGUN WITH
+7C UPSTREAM AT KDRA.

00Z KSLC RAOB INDICATES SLIGHT COOLING THROUGH THE COLUMN DURING THE
PAST 24 HOURS. OTHER THAN MOISTENING IN THE MID LEVELS...THE
SOUNDING WAS QUITE DRY WITH THE PRECIPITABLE WATER VALUE STEADY NEAR
A QUARTER OF AN INCH.

IR SATELLITE INDICATES COOLING CLOUD TOPS ALONG THE NORTHERN UTAH
BORDER AS AN UPPER LEVEL JETLET NOSES INTO THE GREAT BASIN.
PRECIPITATION WHICH HAS BEEN STUBBORN TO REACH THE GROUND AMID THE
VERY DRY BOUNDARY LAYER...SHOULD CONTINUE TO MOISTEN THE LOWER
LEVELS OF NORTHERN UTAH DURING THE MORNING HOURS.

AS THE DAY UNFOLDS...EXPECT PRE-FRONTAL WINDS TO BECOME GUSTY OUT OF
THE SOUTHWEST. MODELS INDICATE FLOW AT 700MB SHOULD BE ABOUT
40KTS...WITH THE KICX/KGJX VAD WIND PROFILES ALREADY INDICATING
ABOUT 40KTS ALOFT. WITH PARTIAL SUNSHINE...EXPECT THESE WINDS TO MIX
DOWN AT TIMES. HAVE GONE AHEAD WITH A WIND ADVISORY DURING PEAK
HEATING.

MEANWHILE...PRECIPITATION WHICH DEVELOPS THIS MORNING ACROSS
NORTHERN UTAH SHOULD DISSIPATE SOMEWHAT DURING THE AFTERNOON HOURS
AS THE JETLET PASSES OVERHEAD.

WARM SECTOR FLOW BECOMES MORE SOUTHERLY TONIGHT...PERPENDICULAR TO
THE BOUNDARY AHEAD OF THE 700MB CYCLONE. THIS SHOULD INCREASE
ISENTROPIC UPGLIDE AND LEAD TO MORE WIDESPREAD PRECIPITATION ACROSS
NORTHERN UTAH. THE TROUGH AXIS PASSES OVERHEAD SATURDAY TURNING
PRECIPITATION MORE SHOWERY AS NORTHWEST FLOW SETS IN.

THE 00Z EUROPEAN IS MORE PRONOUNCED WITH THE TRAILING DISTURBANCE
SUNDAY...DIGGING IT THROUGH UTAH WHILE THE NAM/GFS SHOW MORE OF A
GRAZE ACROSS SOUTHWEST WYOMING. DID NOT LEAN TOO HEAVILY TOWARD THE
STRONGER SOLUTION AS OF YET.

BOTH THE EUROPEAN AND GFS CONTINUE TO INDICATE A CUT-OFF DEVELOPS
NEAR THE GREAT BASIN NEXT WEEK. AS THE DISTURBANCE
APPROACHES...EXPECTING COOLER TEMPERATURES AND PERIODS OF SHOWERS TO
PREVAIL.

&&

.AVIATION...NORTHWEST SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED
TO PERSIST THROUGH THE FORECAST PERIOD. THERE IS A 20 PERCENT CHANCE
THAT SHOWERS MOVING BY THE AIRFIELD COULD CAUSE WINDS TO BECOME
VARIABLE BETWEEN 12 AND 16Z. RAIN IS EXPECTED AFTER 00Z WITH A 40
PERCENT CHANCE THAT CEILINGS WILL LOWER TO MVFR CONDITIONS BETWEEN
01 AND 05Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY FROM 10 AM FRIDAY TO 8 PM FRIDAY FOR UTZ013-UTZ016-
     UTZ019-UTZ020-UTZ021-UTZ518.

WY...NONE.

&&

PUBLIC...ROGOWSKI
AVIATION...STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.